From: Alyssa Umsawasdi
Date: 2001-03-11 18:30:00 UTC
Subject: pediapred causing hair loss?
I have an 8 year old female ferret who has been on Pediapred
since September for insulinoma. Since starting the Pediapred,
her fur has thinned quite a bit. She is not displaying any other
outward signs of adrenal disease (no vulva swelling or behavior
changes), but I know that with her age, that could be a possibility.
But is it also possible that the Pediapred is contributing to her
In case it is adrenal disease, what are the treatment options for
an 8 year old ferret with insulinoma and adrenal disease? I
would guess that surgery might do more harm than good at this
point. In terms of medical management, Lysodren or Lupron?
Are there any contraindications of either of these with Pediapred
usage? She goes to the vet this week, and I'd like to be aware of
our available options.
Thanks for any advice!